Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 3, 2018, 4:11 PM EDT for Glascock County, Jefferson County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2018, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 3, 2018, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Glascock County, GA, Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:32 PM EDT | TSTM WND GST 60 | Wrens, GA | PUBLIC CALLER REPORTED AN ESTIMATED 60 MPH GUST IN WRENS, GA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WWUS82 KFFC 032011
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT TUE JUL 3 2018
GAZ062-075-076-032100-
Jefferson GA-Glascock GA-Warren GA-
411 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 500 PM EDT...
At 410 PM EDT...a strong thunderstorm was over Matthews, or 15 miles
east of Gibson...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill,
Edgehill, Grange, Stapletons Crossroads, Matthews, Agricola and
Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8227 3293 8249 3299 8255 3302 8255
3302 8258 3313 8266 3313 8268 3320 8274
3321 8273 3324 8275 3332 8240 3331 8234
3330 8231 3327 8229 3326 8225 3323 8223
TIME...MOT...LOC 2010Z 043DEG 14KT 3322 8233
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:59 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 3, 2:59 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EDT Tue Jul 3 2018 .SHORT TERM /Tonight through Wednesday Night/... While surface high pressure continues to nose into GA from the northeast, an upper level low will retrograde toward the SE coast crossing the FL panhandle by the end of the short term. Expected widely scattered showers and thunderstorms across the area with a wave of weak vorticity moving from east to west later this afternoon/evening. This will result in an increase coverage of showers/thunderstorms across east GA by mid afternoon with that activity moving toward west GA late afternoon/early evening. However, given lack of heating and upper level support, think metro Atlanta will probably see more isolated activity as compared to places such as Athens, Macon and Columbus. With these thunderstorms expect gusty winds, heavy rain and frequent lightning. The activity should diminish fairly quickly this evening with only debris and high clouds remaining through the overnight. As the upper level low gets closer to the GA/FL coast, expect an increase in CU develop during the morning hours with showers/thunderstorms becoming scattered to numerous by the afternoon, especially across central GA with better lifting/moisture available. This could dampen some fourth of July activities, although coverage should diminish by later in the evening. Temperatures will be around climo...highs in the upper 80s/low 90s and mild lows in the mid 70s; lower temperatures across the higher terrain. 26 .LONG TERM /Thursday through Tuesday/... A retrograding synoptic pattern can be expected at the beginning of the long term forecast period...where main weather features will actually be moving from east to west. As we begin around Thursday morning...several notable shortwaves can be picked out near the coastline of the PacNW as well as over the Canadian Prairies as the stronger belt of westerly flow remains confined to northern latitudes. Beneath the stronger flow...an extensive ridge will continue building westward from the Mid Atlantic into the Plains while an westward moving shortwave resides near the western coast of Florida. Lower level pattern mainly features a cold front extending southward from the upper Great Lakes into the Central Plains...associated with Canadian Prairies cyclone. Given the shortwave near Florida...a few showers will be possible into the morning hours of Thursday. The shortwave trough will continue to move west thru the day and carry the deepest moisture away with it. Evidence of some "drier" mid level air can be seen in model guidance on Thursday but given stagnant lower levels...afternoon and evening airmass thunderstorms look to still be possible...but not incredibly widespread. Given the continued retrograding pattern through Friday...mid level ridge influence will begin to build across the Rockies. As it does so...cold frontal boundary associated with previously mentioned Canadian Prairies shortwave will begin to approach the Southern US. This should allow for increasing deeper layer moisture across northern Georgia and the best chance for convective development. Rain and thunder chances increase further on Saturday as the front sags southward thru most of the CWA. At this time not seeing much shear involved...but frontogenetic forcing amidst an unstable boundary layer could lead to a slightly better chance for a few strong to severe storms....with at this point mainly a wind threat. As is usually the case this time of year...the front is expected to stall across central Georgia on Sunday. This will lead to increased chances for showers and thunderstorms with again the potential for a few strong to severe given residual boundary in play. At least north Georgia could see some somewhat drier air and low rain chances behind the front. Some moisture looks to remain across central/southern Ga into next week...but perhaps better ridge influence will take us back to more to the isolated diurnal airmass thunderstorms. Kovacik && AVIATION... 18Z Update... Widely scattered CU deck (~4-5Kft) has develop this afternoon with high resolution models depicting a broken line of iso showers/thunderstorms moving from east to west later this afternoon/evening. However, the coverage looks limited. Only have TEMPO at AHN, MCN and CSG. Debris clouds will erode this evening with scattered high clouds under light easterly winds overnight. Some low clouds possible early tomorrow morning. A bit better coverage of CU and precipitation is expected tomorrow afternoon. Thus added PROB30 to account for thunderstorms at ATL. East winds continue. //ATL Confidence...18Z Update... Low to medium confidence for thunderstorm development at metro TAF sites. Medium to High confidence for all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 71 88 / 30 30 30 40 Atlanta 74 89 72 88 / 20 30 30 30 Blairsville 67 87 67 84 / 20 40 30 40 Cartersville 72 90 72 88 / 20 30 20 40 Columbus 74 90 73 90 / 40 50 30 30 Gainesville 73 88 71 87 / 20 30 30 40 Macon 72 90 71 90 / 40 50 40 20 Rome 72 91 72 89 / 20 30 20 40 Peachtree City 72 89 71 88 / 30 40 30 30 Vidalia 73 88 72 90 / 30 70 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....Kovacik AVIATION...26
Hazardous weather outlook, Jul 3, 3:01 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EDT Tue Jul 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and into tonight... especially across central and eastern Georgia. A few storms could be strong to severe with strong gusty winds, frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day, however the best chance of thunderstorms will be Friday and Saturday as a cold front moves into Georgia. While a strong to possibly severe thunderstorm is possible each day, the best chance for strong to severe storms will be Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 3, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT TUE JUL 3 2018
GAZ062-075-076-032100-
Jefferson GA-Glascock GA-Warren GA-
411 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 500 PM EDT...
At 410 PM EDT...a strong thunderstorm was over Matthews, or 15 miles
east of Gibson...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill,
Edgehill, Grange, Stapletons Crossroads, Matthews, Agricola and
Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8227 3293 8249 3299 8255 3302 8255
3302 8258 3313 8266 3313 8268 3320 8274
3321 8273 3324 8275 3332 8240 3331 8234
3330 8231 3327 8229 3326 8225 3323 8223
TIME...MOT...LOC 2010Z 043DEG 14KT 3322 8233
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:41 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 3, 4:14 PM EDT | Special Weather Statement | FFC | Emanuel | 46 min |
| Jul 3, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 48 min |
| Jul 3, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 43 min |
| Jul 3, 5:06 PM EDT | Special Weather Statement | FFC | Hancock | 39 min |
| Jul 3, 5:17 PM EDT | Special Weather Statement | FFC | McDuffie | 43 min |
| Jul 3, 5:19 PM EDT | Special Weather Statement | FFC | Washington | 41 min |
| Jul 3, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 51 min |
| Jul 3, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 49 min |
| Jul 3, 5:29 PM EDT | Special Weather Statement | FFC | Jefferson | 46 min |
| Jul 3, 5:45 PM EDT | Special Weather Statement | FFC | Wilkinson | 45 min |
| Jul 3, 5:51 PM EDT | Special Weather Statement | FFC | Laurens | 39 min |
| Jul 3, 6:10 PM EDT | Special Weather Statement | FFC | Wilkes | 50 min |
| Jul 3, 6:29 PM EDT | Special Weather Statement | FFC | Bleckley | 46 min |
| Jul 3, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 40 min |
| Jul 3, 7:32 PM EDT | Special Weather Statement | FFC | Oconee | 43 min |
| Jul 3, 7:46 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 44 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.